Baricitinib side effects: Anyone else getting stomach... - NRAS

NRAS

31,139 members37,678 posts

Baricitinib side effects

SmileyMum
SmileyMum

Anyone else getting stomach problems with Baricitinib?

It has been a fantastic drug in every other way apart from an inflamed stomach. My bloods have never been so good, having tried all of the usuals. I have had several scans and procedures to find the cause of the pain but nothing has shown up apart from a touch of Diverticultis. Am being tried on Toficitinib but cannot start it until the other drug is out of my system. Am worried about this drug too having just looked at the patient leaflet where it says not to take it if you have Diverticulitis. But surely the nurses must be aware of this?

22 Replies

Better to mention this to them and make sure they understand your concern, just to be on the safe side and be firm, but polite, remember, it's you that carries the consequences.

Iv just read your message and Iv just started on baricitinib one tablet a day has it helped your arthritis because it’s early days for me not been on it a week yet x

SmileyMum
SmileyMum in reply to Beth72

Hi Beth. Yes it was absolutely brilliant at controlling my arthritis. My inflammation levels went right down to 1! This was the reason I kept with it for about 18 months. But I was getting stomach aches and couldn`t find out why. They started about 4-6 weeks after I started on Baricitinib. But we are all different and you will most probably be fine. Let me know how you get on.

xxx

Beth72
Beth72 in reply to SmileyMum

When you first started the tablet how long did it take to work x

SmileyMum
SmileyMum in reply to Beth72

I think it was about 2 weeks but it would have been about 2 months + for it to reach its peak.

wishbone
wishbone in reply to Beth72

Beth, I'm taking one tablet a day to try and minimise risk of infections. I was taking hydroxy when I started taking it and felt an improvement in just a couple of days. The only noticeable side effects so far (been on it for 9 months) have been probable increased fatigue and frequent headaches during the first week, which ceased after I had a week's break from the med.

Beth72
Beth72 in reply to wishbone

Plus I’m on solpadol folic acid fasttab and calcichew

wishbone
wishbone in reply to Beth72

Is there a reason why your rheumy prescribed 1 tablet a day instead of the more usual 2?

Beth72
Beth72 in reply to wishbone

They said baricitinib is one tablet a day x

Beth72
Beth72 in reply to Beth72

Iv read the leaflet they give me and it’s says 1 tablet a day ?

SmileyMum
SmileyMum in reply to Beth72

Beth do not worry. This is what I was prescribed....1 x 4mg tablet every morning. There is a lower dose of 2mgs but this was not enough for me. xx

wishbone
wishbone in reply to SmileyMum

Ah right, I'm on one 2mg tablet a day. I never knew they did 4mg tablets so when Beth said she was taking one tablet a day I presumed it was the same 2mg tablet that I'm taking. Most people appear to be on 4 mg a day, I'm on 2mg because I'm prone to infections.

Apologies if I caused Beth any undue concern.

Beth72
Beth72 in reply to SmileyMum

I’m on 4mg 1 a day xx

nomoreheels
nomoreheels in reply to Beth72

This might clear any confusion (from The electronic Medicines Compendium (eMC))

The recommended dose of Olumiant is 4 mg once daily. A dose of 2 mg once daily is appropriate for patients such as those aged ≥ 75 years and may be appropriate for patients with a history of chronic or recurrent infections. A dose of 2 mg once daily may also be considered for patients who have achieved sustained control of disease activity with 4 mg once daily and are eligible for dose tapering. medicines.org.uk/emc/produc...

I am praying they help been on everything else didn’t work now trying this tablet fingers crossed x

wishbone
wishbone in reply to Beth72

Well they are a different class of immune suppressor, so hopefully baricitinib will do the trick where others failed.

Beth72
Beth72 in reply to wishbone

I hope so fingers crossed thanks everyone for your messages I will let you all know later on if they are working 👍 xx

Hello! I haven’t had any real side effects from the Baricitinib unlike the DMards I was on before. It feels much ‘cleaner’ somehow? I’m sorry to hear about your stomach and hope you feel better soon.

Xxx

SmileyMum
SmileyMum in reply to MrsAouda

Thanks for that. I am currently trying a dairy-free diet which seems to have helped with the tummy aches, although I still get the occasion small ache. So who know I might end up back on it!

xx

Since I started taking baricitinib I am type one diabetic on insulin and my blood test are very low dropping down to 1.9 and that is eating all my meals and sugar through the day aswell and still keeping dangerously low is there anyone else experiencing this with baricitinib thx

Hi all, Baricitinib has just been prescribed for me today. I don't have diverticulitis but have had so many gut problems with MTX and beneplai that I am a wee but worried. But hey ho , the next step on this path I suppose.

Hi, I know this post is 8 months old, but I'm wondering what happened about the stomach pain etc? I'm on tocilizumab which also says to be careful if you've had diverticulitis. I probably had it about 15 years ago (they said it was probably that but never gave me a definite diagnosis). Since starting toc I've had a lot of fairly mild stomach pain which is unusual for me and I've just had a two week bout of upset stomach and abdominal pain. I've been referred for an urgent colonoscopy.

Just wanted to know what the outcome was for you. I know it's probably not the same but out of interest....

Thanks!

You may also like...